Alert archive / Virginia / River Flood Warnings in 2011

River Flood Warning 9, NWS Wakefield, VA

April 17, 2011Fluvanna County, Virginia

NWS Wakefield, VA issued this river flood warning at Apr 17, 2011, 10:19 AM EDT for Fluvanna County, Virginia. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2011, 10:19 AM EDT (14:19 UTC)
Expired
Apr 18, 2011, 4:16 AM EDT
In force
18 hr
Issued by
NWS Wakefield, VA
Flood severity
Minor

County Fluvanna County, VA

The radar

The Sterling radar (KLWX), 144 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rivanna River at Palmyra (PYAV2).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02034000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WGUS41 KAKQ 171419
FLWAKQ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD, VA
1019 AM EDT SUN APR 17 2011

...THE NATIONAL WEATHER SERVICE IN WAKEFIELD VA HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS RIVANNA RIVER IN VIRGINIA...

  RIVANNA RIVER AT PALMYRA AFFECTING FLUVANNA COUNTY

FOR THE LOWER JAMES BASIN...INCLUDING PALMYRA...MINOR FLOODING IS 
OCCURRING AND IS EXPECTED TO CONTINUE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...

&&

VAC065-172211-
/O.NEW.KAKQ.FL.W.0009.110417T1419Z-110417T2211Z/
/PYAV2.1.ER.110417T1213Z.110417T1345Z.110417T1611Z.NO/
1019 AM EDT SUN APR 17 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD VA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIVANNA RIVER AT PALMYRA.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 09:45 AM SUNDAY THE STAGE WAS 17.7 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* AT 18.0 FEET...RIVER OUT OF BANKS IN PALMYRA. SOME STREETS CLOSED 
  IN TOWN AS WELL AS SECONDARY ROADS LEADING INTO TOWN.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 17.8 FEET ON 
MAR 11 2011.  

$$
4 follow-up statements
524 
WGUS81 KAKQ 171948
FLSAKQ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WAKEFIELD, VA
348 PM EDT SUN APR 17 2011

FOR THE LOWER JAMES BASIN...INCLUDING CARTERSVILLE...PALMYRA...
RICHMOND LOCKS...RICHMOND WESTHAM...MINOR FLOODING IS OCCURRING AND 
IS EXPECTED TO CONTINUE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...


&&

VAC049-075-145-180748-
/O.EXT.KAKQ.FL.W.0006.110418T0218Z-110418T1822Z/
/CARV2.1.ER.110418T0218Z.110418T0600Z.110418T1222Z.NO/
348 PM EDT SUN APR 17 2011

THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER AT CARTERSVILLE
* FROM THIS EVENING TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
*AT 01:45 PM SUNDAY THE STAGE WAS 16.5 FEET. 
* FLOOD STAGE IS 20.0 FEET 
*FORECAST...THE RIVER WILL CONTINUE TO RISE TO NEAR 20.8 FEET BY
EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY
MONDAY AFTERNOON.
* AT 21.0 FEET...APPROACH TO OLD HIGHWAY BRIDGE IS FLOODED.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 19.0 FEET ON 
MAR 12 2011.  

$$

VAC065-180748-
/O.EXT.KAKQ.FL.W.0009.000000T0000Z-110418T0752Z/
/PYAV2.1.ER.110417T1213Z.110417T2100Z.110418T0152Z.NO/
348 PM EDT SUN APR 17 2011

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE RIVANNA RIVER AT PALMYRA UNTIL LATE TONIGHT...OR UNTIL 
THE WARNING IS CANCELLED.
* AT 02:45 PM SUNDAY THE STAGE WAS 19.4 FEET 
* FLOOD STAGE IS 17.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.6 FEET BY LATE
  THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATER TONIGHT.
* AT 18.0 FEET...RIVER OUT OF BANKS IN PALMYRA. SOME STREETS CLOSED 
  IN TOWN AS WELL AS SECONDARY ROADS LEADING INTO TOWN.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 17.8 FEET ON 
MAR 11 2011.  

$$

VAC760-172018-
/O.CAN.KAKQ.FL.W.0007.000000T0000Z-110418T2330Z/
/RICV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
348 PM EDT SUN APR 17 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE JAMES RIVER AT RICHMOND LOCKS
* AT 01:06 PM SUNDAY THE STAGE WAS 1.6 FEET 
* FLOOD STAGE IS 8.0 FEET 

$$

VAC041-087-760-180748-
/O.EXT.KAKQ.FL.W.0008.110418T0200Z-110420T0600Z/
/RMDV2.1.ER.110418T0200Z.110418T1800Z.110420T0000Z.NO/
348 PM EDT SUN APR 17 2011

...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR THE JAMES RIVER AT RICHMOND WESTHAM
* FROM THIS EVENING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 02:30 PM SUNDAY THE STAGE WAS 9.7 FEET 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.8 FEET BY 
  EARLY AFTERNOON MONDAY RIVER WILL FALL BELOW FLOOD STAGE 
  TUESDAY EVENING.
* AT 15.0 FEET...BEGIN MODERATE FLOODING. RESIDENCES NEAR GAGE 
  THREATENED WITH SOME DRIVEWAYS UNDER ONE TO ONE AND A HALF FEET OF 
  WATER.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 14.8 FEET ON 
MAR 12 2011.  

$$
043 
WGUS81 KAKQ 172207
FLSAKQ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WAKEFIELD, VA
607 PM EDT SUN APR 17 2011

FOR THE LOWER JAMES BASIN...INCLUDING CARTERSVILLE...PALMYRA...
RICHMOND WESTHAM...MINOR FLOODING IS OCCURRING AND IS EXPECTED TO 
CONTINUE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...


&&

VAC049-075-145-181007-
/O.CON.KAKQ.FL.W.0006.110418T0218Z-110418T1822Z/
/CARV2.1.ER.110418T0218Z.110418T0600Z.110418T1222Z.NO/
607 PM EDT SUN APR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT CARTERSVILLE
* FROM THIS EVENING TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 6:00 PM SUNDAY...THE STAGE WAS 17.8 FEET.
* FLOOD STAGE IS 20.0 FEET 
* FORECAST...RISE ABOVE FLOOD STAGE LATE TONIGHT AND CONTINUE TO 
  RISE TO NEAR 21.0 FEET BY MONDAY EARLY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY LATE MONDAY EVENING.
* AT 21.0 FEET...APPROACH TO OLD HIGHWAY BRIDGE IS FLOODED.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 19.0 FEET ON 
MAR 12 2011.  

$$

VAC065-180752-
/O.CON.KAKQ.FL.W.0009.000000T0000Z-110418T0752Z/
/PYAV2.1.ER.110417T1213Z.110417T2115Z.110418T0152Z.NO/
607 PM EDT SUN APR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE RIVANNA RIVER AT PALMYRA
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 05:45 PM SUNDAY THE STAGE WAS 19.6 FEET 
* FLOOD STAGE IS 17.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* AT 18.0 FEET...RIVER OUT OF BANKS IN PALMYRA. SOME STREETS CLOSED 
  IN TOWN AS WELL AS SECONDARY ROADS LEADING INTO TOWN.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 17.8 FEET ON 
MAR 11 2011.  

$$

VAC041-087-760-181007-
/O.CON.KAKQ.FL.W.0008.110418T0200Z-110420T0600Z/
/RMDV2.1.ER.110418T0200Z.110418T1800Z.110420T0000Z.NO/
607 PM EDT SUN APR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT RICHMOND WESTHAM
* FROM THIS EVENING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 05:00 PM SUNDAY THE STAGE WAS 11.1 FEET 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.8 FEET BY 
  TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TUESDAY EVENING.
* AT 15.0 FEET...BEGIN MODERATE FLOODING. RESIDENCES NEAR GAGE 
  THREATENED WITH SOME DRIVEWAYS UNDER ONE TO ONE AND A HALF FEET OF 
  WATER.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 14.8 FEET ON 
MAR 12 2011.  

$$
270 
WGUS81 KAKQ 180125
FLSAKQ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WAKEFIELD, VA
925 PM EDT SUN APR 17 2011

FOR THE LOWER JAMES BASIN...INCLUDING CARTERSVILLE...PALMYRA...MINOR 
FLOODING IS OCCURRING... WITH MODERATE FLOODING FORECAST.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...


&&

VAC049-075-145-181325-
/O.EXT.KAKQ.FL.W.0006.110418T0900Z-110418T2000Z/
/CARV2.1.ER.110418T0900Z.110418T1200Z.110418T1400Z.NO/
925 PM EDT SUN APR 17 2011

...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE JAMES RIVER AT CARTERSVILLE
* FROM LATE TONIGHT TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* FLOOD STAGE IS 20.0 FEET 
* AT 9:00 PM SUNDAY THE STAGE WAS 18.5 FEET.
* AT 20.0 FEET...MINOR FLOODING BEGINS. OVERFLOW ONTO FLOOD PLAIN 
  ALONG LEFT BANK.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 19.0 FEET ON 
MAR 12 2011.  

$$

VAC065-180816-
/O.EXT.KAKQ.FL.W.0009.000000T0000Z-110418T0816Z/
/PYAV2.1.ER.110417T1213Z.110417T2115Z.110418T0216Z.NO/
925 PM EDT SUN APR 17 2011

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE RIVANNA RIVER AT PALMYRA
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 08:45 PM SUNDAY THE STAGE WAS 18.0 FEET 
* FLOOD STAGE IS 17.0 FEET 
* FORECAST...RIVER CRESTED JUST BEFORE 8;00 PM THIS EVENING. 
  THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE TONIGHT.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 17.8 FEET ON 
MAR 11 2011.  

$$
439 
WGUS81 KAKQ 180826
FLSAKQ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WAKEFIELD, VA
426 AM EDT MON APR 18 2011

FOR THE LOWER JAMES BASIN...INCLUDING CARTERSVILLE...PALMYRA...
RICHMOND LOCKS...RICHMOND WESTHAM...MINOR FLOODING IS OCCURRING... 
WITH MODERATE FLOODING FORECAST.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...


&&

VAC049-075-145-181800-
/O.EXT.KAKQ.FL.W.0006.000000T0000Z-110418T1800Z/
/CARV2.1.ER.000000T0000Z.110418T1200Z.110418T1200Z.NO/
426 AM EDT MON APR 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT CARTERSVILLE
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:00 AM MONDAY THE STAGE WAS 19.5 FEET.
* FLOOD STAGE IS 20.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.0 FEET BY LATE
  MORNING...THEN FALL BELOW FLOOD STAGE BY LATE AFTERNOON.
* AT 20.0 FEET...MINOR FLOODING BEGINS. OVERFLOW ONTO FLOOD PLAIN 
  ALONG LEFT BANK.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 19.0 FEET ON 
MAR 12 2011.  

$$

VAC065-180856-
/O.EXP.KAKQ.FL.W.0009.000000T0000Z-110418T0816Z/
/PYAV2.1.ER.110417T1213Z.110417T2115Z.000000T0000Z.NO/
426 AM EDT MON APR 18 2011

THE FLOOD WARNING HAS EXPIRED FOR
  THE RIVANNA RIVER AT PALMYRA
* AT 03:45 AM MONDAY THE STAGE WAS 9.5 FEET...AND FALLING.
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 17.0 FEET 


$$

VAC760-182025-
/O.EXT.KAKQ.FL.W.0010.000000T0000Z-000000T0000Z/
/RICV2.1.ER.110418T0651Z.110418T0754Z.000000T0000Z.NO/
426 AM EDT MON APR 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT RICHMOND LOCKS
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 03:54 AM MONDAY THE STAGE WAS 8.5 FEET 
* FLOOD STAGE IS 8.0 FEET 
* AT 8.0 FEET...MINOR FLOODING BEGINS.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 10.2 FEET ON 
MAR 12 2011.  

$$

VAC041-087-760-182025-
/O.EXT.KAKQ.FL.W.0008.000000T0000Z-110420T0500Z/
/RMDV2.2.ER.110417T2310Z.110418T1800Z.110419T2300Z.NO/
426 AM EDT MON APR 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT RICHMOND WESTHAM
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 03:30 AM MONDAY THE STAGE WAS 13.8 FEET 
* FLOOD STAGE IS 12.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.2 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* AT 15.0 FEET...BEGIN MODERATE FLOODING. RESIDENCES NEAR GAGE 
  THREATENED WITH SOME DRIVEWAYS UNDER ONE TO ONE AND A HALF FEET OF 
  WATER.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 14.8 FEET ON 
MAR 12 2011.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this river flood warning went out at Apr 17, 5:35 AM EDT, 4 hours 44 minutes earlier.

Area forecast discussion, Apr 17, 5:35 AM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
535 AM EDT SUN APR 17 2011

.SYNOPSIS...
HIGH PRESSURE BUILDS ACROSS THE MID ATLANTIC AND SOUTHEAST THROUGH
MONDAY...THEN REMAINS ANCHORED OFF THE MID ATLANTIC AND SOUTHEAST
COAST THROUGH MIDWEEK. ANOTHER COLD FRONT WILL APPROACH FROM THE
WEST LATE WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LATEST WX ANALYSIS DEPICTS LOW PRESSURE OVER ONTARIO THIS
MORNING...WITH THE ASSD COLD FRONT PUSHING FARTHER OFF THE COAST
THIS MORNING. IN ITS WAKE...~1020MB SFC HIGH PRESSURE OVER THE
CENTRAL GULF COAST WAS ANALYZED OVER THE GULF COAST.
ALOFT...NEGATIVELY TILTED UPR LVL TROUGH OVER THE GREAT LAKES WILL
CONTINUE TO SLIDE NORTHEAST...WITH LEAVING FLATTER/MORE
PROGRESSIVE QUASI-ZONAL FLOW ALOFT THROUGH TONIGHT.

SFC HIGH SLIDES OFF THE CAROLINA COAST BY EARLY EVENING...ALLOWING
WINDS TO BECOME W-SW TODAY 10-15KT...AND WL LKLY SEE GUSTS IN THE
25-30KT RANGE THIS AFTN. OTW...DRY/PLEASANT DAY WXWISE. MAXIMA
GENERALLY ~70F WEST OF THE CHES BAY...M/U60S EASTERN SHORE.

AFTER A CLEAR EVENING...WL LKLY SEE SOME PATCHY LOW CLDS DEVELOP
OVERNIGHT WITH RETURN FLOW ENSUING. WL GO WITH LOWS IN THE M/U40S
FOR MOST.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
A QUASI-STATIONARY/WARM FRONTAL BOUNDARY WL MEANDER ALONG OR JUST
SOUTH OF THE MASON DIXON LINE MON-TUE. THIS WILL LIKELY PRODUCE A
LITTLE MORE CLOUDINESS OVER NORTHERN THIRD OF THE AREA THRU THE
PERIOD. OTHERWISE...FCST REMAINS DRY. AFTER SOME MORNING CLOUDS
(BOTH DAYS)...EXPECT SNY-MOSTLY SNY AND BREEZY AFTNS (ESPECIALLY NRN
COUNTIES). HIGHS ON MON RANGING THRU THE 70S (U60S ERN SHORE)...M/U
70S TO L80S ON TUE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
BERMUDA RIDGE DOMINATES WED. KEPT SLIGHT CHC DIURNAL POPS ACROSS
NWRN CNTYS FOR ANY CONVECTION THAT DEVELOPS ALONG LEE TROF. HIGHS
U70S-L80S.

MODELS NOW FASTER WITH THE NEXT CDFRNTL PASSAGE. BOUNDARY PROGGED ACROSS
RGN WED NITE SLIDING S INTO CAROLINAS THURSDAY. WILL HAVE CHC POPS
THIS THE FROPA. LOWS 55-60. MODELS DIFFER ON JUST HOW S BOUNDARY GETS
THU AND THU NITE B4 RETURNING N AS A WARM FRONT FRIDAY. HIGH PRES TO
THE N SHOULD DRY OUT THE LOWEST LAYERS. HAVE TAKEN POPS OUT AND BUT KEPT
IN M CLDY AS MOISTURE PROGGED AT DIFFERENT LVLS. COOLER THU WITH HIGHS
IN THE 60S AT THE COAST...70-75 INLAND. LOWS THU NITE U40S-L50S.

CHC POPS RETURN LATE FRI AND FRI NITE AS WARM FRONT LIFTS BACK N OVER
THE RGN. HIGHS IN THE 60S. LOWS IN THE U40S-L50S. CHC POPS CONT NEXT
SAT AHEAD ON YET ANOTHER COLD FRONTAL PASSAGE. WARMER WITH HIGHS U60S-M70S.

&&

.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
ALL PRECIPITATION HAS MOVED OFFSHORE...LEAVING WESTERLY WINDS AND
MUCH MORE TRANQUIL WEATHER FOR TODAY. ONLY ISSUE WILL BE BREEZY
CONDITIONS...GNLY LOOKING AT GUSTS TO 25-30 KT AT SBY...20-25 KT AT
RIC...AND 15-20 KT AT ORF/PHF/ECG. WIND DIRECTIONS WILL BE 270-300
THROUGH 18Z...THEN SHIFTING TO 240-260.

VFR CONDS AND MAINLY A SW FLOW WILL PREVAIL TONIGHT AND MON. MON
NGT/ERLY TUE AM COULD SEE A PERIOD OF LOWER CLOUDS AND/OR PATCHY
FOG AS WARM FRONT LIFTS NORTH THROUGH THE AREA...OTHERWISE VFR
CONDS AGAIN PREVAIL TUE- WED. CHANCE FOR LWR CIGS/VSBYS WITH SHWRS/TSTMS
WED NGT/ERLY THU.

&&

.MARINE...
REPLACED ALL GALE WRNGS WITH SCA'S. W FLOW 15-25 KT THROUGH MID
MRNG LOOKS TO DIMINISH AND TURN SW THIS AFTN. WINDS WILL REMAIN
A LITTLE STRONGER OVER NRN AREAS AND SEAS WILL BE SLOWER TO
SUBSIDE SO HAVE EXTENDED THE SCA THROUGH 04Z FOR NRN CSTL WATERS.
ELSEWHERE...EXPECT THE CONDITIONS TO DROP BELOW SCA THRESHOLDS BY
AFTN.

BY LATE MON-TUE W/ LONG FETCH SLY FLOW INCRSG TO 15-20 KT COULD
SEE 5 FT SEAS FOR NRN CSTL WATERS (DID UNDERCUT MOS WIND SPEEDS SLIGHTLY
DUE TO COLD WATERS AND LMTD MIXING). WATER IS ACTUALLY A FEW
DEGREES WARMER IN THE BAY AND W/ CHANNELING MAY SEE 15-20 KT INTO
THE BAY BY LATER MON AFTN. OVERALL THOUGH...MARGINAL SCA CONDITIONS AT
MOST.

&&

.HYDROLOGY...
FLOOD WARNINGS NOW IN PLACE FOR EXPECTED MINOR FLOODING ALONG THE
JAMES RIVER...AT CARTERSVILLE (CARV2)...RICHMOND WESTHAM (RMDV2)
AND RICHMOND LOCKS (RICV2). SEE FLWAKQ FOR MORE INFORMATION.

&&

.TIDES/COASTAL FLOODING...
EXTENDED CSTL FLOOD WRNG THRU 10 AM FOR MD BAY ZONES...HIGHLIGHTING
SEVERE FLOODING AT CAMBRIDGE MD (WATER LVLS > 4.5 FT)...AND IT
WILL TAKE SEVERAL HRS FOR WATER TO RECEDE (WILL MONITOR TRENDS AND
DETERMINE IF EVEN THE NEXT CYCLE LATER THIS AFTN NEEDS AN
ADSY...TYPICALLY THIS DOES NOT HAPPEN UNLESS SEAS REMAIN HIGH IN
LONG PERIOD SWELL AT MOUTH OF THE BAY).

GNLY A HIGH END MINOR FLOODING EVENT ON OTHER SIDE OF THE
BAY/LEWISETTA. CURRENT HEADLINES END THERE AT 6 AM...AND WILL
ASSESS AT THAT TIME.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD WARNING UNTIL 10 AM EDT THIS MORNING FOR
     MDZ021>023.
NC...NONE.
VA...COASTAL FLOOD ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
     VAZ074>078-085.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ630>634-654-
     656-658.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ650-652.

&&

SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...TMG/MAM
LONG TERM...MPR/MAM
AVIATION...LKB
MARINE...LKB
HYDROLOGY...MAM
TIDES/COASTAL FLOODING...LKB
Hazardous weather outlook, Apr 17, 9:06 AM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
906 AM EDT SUN APR 17 2011

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-181315-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
906 AM EDT SUN APR 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ654-656-658-181315-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
906 AM EDT SUN APR 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-181315-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
906 AM EDT SUN APR 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-181315-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
906 AM EDT SUN APR 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 8:06 PM EDTSpecial Marine WarningAKQ54 min
Apr 16, 8:13 PM EDTSpecial Weather StatementAKQLouisa32 min
Apr 16, 8:13 PM EDTSevere Thunderstorm WarningAKQGloucester, Isle of Wight, Mathews, Middlesex, York, City of Chesapeake and 6 more32 min
Apr 16, 8:35 PM EDTSpecial Marine WarningAKQ85 min
Apr 16, 8:37 PM EDTSevere Thunderstorm WarningAKQAccomack, Northampton23 min
Apr 16, 8:40 PM EDTSpecial Marine WarningAKQ95 min
Apr 16, 9:07 PM EDTSpecial Marine WarningAKQ53 min
Apr 17, 12:11 AM EDTSmall Craft AdvisoryAKQ30 hr
Apr 17, 5:20 AM EDTRiver Flood WarningAKQCumberland, Goochland, Powhatan28 hr
Apr 17, 5:20 AM EDTRiver Flood WarningAKQCity of Richmond10 hr
Apr 17, 5:20 AM EDTRiver Flood WarningAKQChesterfield, Henrico, City of Richmond61 hr

Nearby

River Flood Warnings in Virginia, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.